Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 294, NWS Louisville, KY

June 5, 2011Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2011, 11:17 AM CDT for Ohio County, Kentucky. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 11:17 AM CDT (16:17 UTC)
Expired
Jun 5, 2011, 12:00 PM CDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Ohio County, KY

What was reported inside it

TimeReportWhereRemark
Jun 5, 11:51 AM CDTHAIL 0.7Mchenry, KY
Jun 5, 11:53 AM CDTTSTM WND DMG5 N Hartford, KYTREE HAS FALLEN ON A HOUSE
Jun 5, 11:57 AM CDTHAIL 0.88Beaver Dam, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2600 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS53 KLMK 051617
SVRLMK
KYC183-051700-
/O.NEW.KLMK.SV.W.0294.110605T1617Z-110605T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 AM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL NOON CDT

* AT 1112 AM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
  PRODUCING DAMAGING WINDS AROUND 60 MPH.  THESE STORMS WERE         
  LOCATED ALONG A LINE FROM 24 MILES NORTHWEST OF PLEASANT RIDGE TO  
  14 MILES NORTH OF PLEASANT RIDGE TO CENTERTOWN...MOVING SOUTHEAST  
  AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING      
  WINDS.

* SEVERE THUNDERSTORMS WILL IMPACT...
  HARTFORD...
  PLEASANT RIDGE AND ROCKPORT...
  SIMMONS AND SCOTTOWN...
  BELLS RUN AND ROB ROY...
  OAK GROVE AND TAFFY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE OR STREAM GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.

&&

LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
      3774 8683 3766 8665 3756 8660 3757 8664
      3755 8667 3740 8663 3731 8676 3733 8681
      3730 8682 3722 8691 3727 8700 3732 8700
      3736 8704 3736 8709 3733 8713
TIME...MOT...LOC 1616Z 318DEG 25KT 3788 8719 3776 8706
          3743 8698
WIND...HAIL 60MPH 0.88IN

$$

13
2 follow-up statements
340 
WWUS53 KLMK 051639
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1139 AM CDT SUN JUN 5 2011

KYC183-051700-
/O.CON.KLMK.SV.W.0294.000000T0000Z-110605T1700Z/
OHIO KY-
1139 AM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
OHIO COUNTY...

AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
FROM 10 MILES NORTH OF PLEASANT RIDGE TO MCHENRY...MOVING SOUTHEAST 
AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL IMPACT...
  HARTFORD...
  HIGHVIEW AND WYSOX...
  BELLS RUN...
  CROMWELL AND DUKEHURST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
      3774 8683 3766 8665 3756 8660 3757 8664
      3755 8667 3740 8663 3731 8676 3733 8681
      3730 8682 3722 8691 3727 8700 3732 8700
      3736 8704 3736 8709 3733 8713
TIME...MOT...LOC 1639Z 322DEG 29KT 3771 8703 3735 8688
WIND...HAIL 60MPH 0.88IN

$$

13
226 
WWUS53 KLMK 051704
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 PM CDT SUN JUN 5 2011

KYC183-051713-
/O.EXP.KLMK.SV.W.0294.000000T0000Z-110605T1700Z/
OHIO KY-
1204 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY HAS 
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND ARE 
NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE 
ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS 
LIGHTNING AS WELL AS SMALL HAIL AND WIND GUSTS TO 40 MPH.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT 
FOR SOUTHERN OHIO COUNTY INCLUDING THE COMMUNITIES OF PRENTISS AND 
COOL SPRINGS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
      3774 8683 3766 8665 3756 8660 3757 8664
      3755 8667 3740 8663 3731 8676 3733 8681
      3730 8682 3722 8691 3727 8700 3732 8700
      3736 8704 3736 8709 3733 8713
TIME...MOT...LOC 1639Z 322DEG 29KT 3771 8703 3735 8688

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:11 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 5, 10:11 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 AM EDT SUN JUN 5 2011

...FORECAST UPDATE...

EARLY MORNING THUNDERSTORMS THAT DEVELOPED IN WEST-CENTRAL ILLINOIS
HAVE PROPAGATED SOUTHEASTWARD TO NEAR KEVV AT THIS HOUR. THESE
STORMS ARE PROPAGATING ALONG A HIGH PW AXIS...WHICH SATELLITE TOTAL
PRECIPITABLE WATER DEPICTS AS APPROXIMATELY 130 PERCENT OF NORMAL.
THIS AXIS STRETCHES SOUTHEAST INTO THE LOUISVILLE METRO AREA.
HOWEVER...WITH SOLAR HEATING WE HAVE ALREADY EXPERIENCED THIS
MORNING UNDER MOSTLY CLEAR SKIES...EXPECT THESE STORMS TO BECOME
MORE SURFACE BASED AND PROPAGATE MORE SOUTH-SOUTHEAST WHERE THE
HIGHER SURFACE DEWPOINTS AND MORE NEGATIVE LI/S RESIDE. THIS IS ALSO
WHERE LAST NIGHT/S OUTFLOW BOUNDARY FROM CONVECTION ACROSS INDIANA
STOPPED. THIS COULD ACT AS AN ADDITIONAL BOUNDARY FOR TRIGGERING NEW
CONVECTION /ALONG OUR WESTERN AND SOUTHERN CWA/. IN FACT...CAN
ALREADY SEE CU/ISOLATED THUNDERSTORMS DEVELOPING WEST OF
KEVV...WHICH IS OUT AHEAD /SOUTH/ OF THE MAIN CLUSTER OF STORMS.
THIS FIRST LINE OF STRONGER CONVECTION WILL MOVE JUST SOUTHWEST OF
DUBOIS COUNTY AND GET INTO OUR WESTERN CWA WITHIN AN HOUR OR SO.

A SECOND LINE OF STORMS IS DEVELOPING IN CENTRAL AND EAST-CENTRAL
ILLINOIS AT THIS TIME AS WELL. THIS WILL CONTINUE TO TRACK
SOUTHEAST...WHICH SHOULD PUT IT INTO OUR NORTHERN CWA EARLY THIS
AFTERNOON. FOR THESE REASONS...HAVE BUMPED UP POPS TO LIKELY
CATEGORY ACROSS MUCH OF THE WEST...NORTHWEST...AND NORTHERN PORTIONS
OF THE CWA /INCLUDING METRO LOUISVILLE/ THROUGH THE EARLY PART OF
THE AFTERNOON. ALSO...ADJUSTED TEMPS DOWN A FEW DEGREES ACROSS THESE
AREAS...AS DEBRIS CLOUDS ARE ALREADY ENTERING THESE AREAS. TEMPS
COULD EVEN BE COOLER...WILL CONTINUE TO MONITOR THROUGH THE EARLY
AFTERNOON. OTHER AREAS EAST AND SOUTH ARE SEEING PLENTY OF SUNSHINE
AND SHOULD HEAT UP NICELY...WHICH COULD LEAD TO FURTHER
DESTABILIZATION LATER THIS AFTERNOON. UPDATED PRODUCTS HAVE BEEN
ISSUED.

.SHORT TERM (TODAY AND TONIGHT)...

IT APPEARS WE WILL START THE DAY OFF MOSTLY CLEAR AND RELATIVELY
STABLE WITH OUTFLOW BOUNDARIES FROM SATURDAY NIGHTS STORMS TO OUR
NORTH MOVING SWD THRU MOST/ALL OUR FORECAST AREA AND SENDING
DEWPOINTS DOWN INTO THE LOWER/MID 60S. OUR FAR SWRN AREAS MAY STAY
WITH DEWPOINTS AROUND 70 BY SUNRISE. SOME RECOVERY WILL TAKE PLACE
AS WE HEAT UP SUNDAY WITH CDFNT EXPECTED TO BE POSITIONED FROM
CENTRAL/SOUTHERN INDIANA ESE INTO NERN KY NEAR THE OHIO RIVER.

FRONT SHOULD SHIFT SEWD INTO CENTRAL KY DURG THE AFTERNOON WITH
MID/UPPER NW FLOW AND LIKELY STALL IN SWRN KY LATE TNGT. WITH THIS
FORECAST...HAVE THE MOST FAITH IN THE NAM/HRRR/LOCAL WRF WHICH ALL
SHOW THE CURRENT CONVECTIVE DEVELOPMENT IN NORTHERN MISSOURI AND
MOVEMENT INTO OUR N/NWRN FA BY MIDDAY IN A WEAKENING PHASE...BEFORE
STRENGTHENING IT SOMEWHAT DURING THE AFTERNOON. DOUBT INSTABILITY
WILL RECOVER TO THE LEVELS OF YESTERDAY...HOWEVER WITH OLD OUTFLOW
BOUNDARIES AROUND AS WELL AS THE FRONTAL BNDRY...WILL LEAVE A
MENTION OF ISOLATED TO SCATTERED TSTMS IN THE FORECAST...WITH THE
GREATEST COVERAGE/INTENSITY IN THE AFTERNOON/EARLY EVENING...
ASSOCIATED WITH PEAK HEATING. THE BEST TIME AND PLACE FOR BLOSSOMING
STORMS APPEARS TO BE ACROSS OUR ERN COUNTIES IN THE LATE
AFTERNOON/EARLY EVENING...WHERE POPS WILL BE THE HIGHEST.

EXPECT TEMPS AND DEWPOINTS LOWER THAN YESTERDAY WITH THE POSSIBLE
EXCEPTION OF OUR FAR SWRN FORECAST AREA...BUT EVEN THERE...HEAT
INDICES SHOULD LEVEL OFF IN THE MID/UPPER 90S.

TSTM CHCS SHUD BE ON THE WANE AFTER 00Z MON AS AN INFLUX OF DRIER
AIR MOVES NE TO SW ACROSS OUR REGION. TEMPS SHUD SETTLE INTO THE
MID/UPPER 60S MOST PLACES.

.LONG TERM (MONDAY - SUNDAY)...

MONDAY - WEDNESDAY...

UPPER LEVEL RIDGE AXIS WILL BEGIN TO SLIDE EAST ON MONDAY...
CENTERING ITSELF OVER THE TENNESSEE VALLEY BY TUESDAY AFTERNOON.
PORTIONS OF THE CWA EAST OF I 65 WILL BE ON THE PERIPHERY OF THE
RIDGE...HOWEVER ENOUGH INHIBITION FROM SUBSIDENCE WITH H5 RIDGE
APPEARS TO BE IN PLACE TO LIMIT CONVECTIVE ACTIVITY AND HAVE REMOVED
SLIGHT CHANCES FOR A THUNDERSTORM FROM THE GRIDS. IT APPEARS THAT
WEAK FRONTAL BOUNDARY THAT WAS GOING TO STALL OUT OVER THE REGION
WILL BE WASHED OUT BY THIS TIME SO NO REAL TRIGGER APPEARS TO EXIST
OTHER THAN SFC HEATING. CANNOT COMPLETELY RULE OUT A THUNDERSTORM...
HOWEVER WEAK CAP AND LACK OF A TRIGGER GIVES ENOUGH CONFIDENCE TO
MAKE THE FORECAST DRY. HIGH TEMPERATURES ARE EXPECTED TO BE WARMER
THAN SUNDAY WITH THE MERCURY PEAKING IN THE UPPER 80S OVER THE
BLUEGRASS TO THE LOWER 90S WEST OF I 65. LOWS ON MONDAY NIGHT WILL
RANGE FROM THE MID 60S IN THE BLUE GRASS TO THE UPPER 60S WEST OF I
65.

TUESDAY WILL BRING A STRONGER INFLUENCE FROM THE UPPER RIDGE AS
IT CENTERS NEAR THE REGION AND H85 TEMPS WARM TO NEAR 20 C. EXPECT
LITTLE IN THE WAY OF SKY COVER SO EXPECT OPTIMAL SFC HEATING
CONDITIONS. THIS WILL PUT THE MERCURY SOLIDLY IN THE LOW TO MID 90S.
COULD EVEN FLIRT WITH SOME 96 AND 97 DEGREE READINGS IN OUR
SOUTHWESTERN CWA. WEDNESDAY WILL BRING CONTINUED INFLUENCE FROM THE
UPPER RIDGE HOWEVER THE AXIS WILL MAKE ITS WAY EAST OF THE
APPALACHIANS BY THIS TIME. EXPECT SLIGHTLY MORE SKY COVER BY
WEDNESDAY AS GULF MOISTURE ON THE BACK SIDE OF THE UPPER RIDGE
SLIDES INTO THE AREA FROM THE SOUTHWEST. HAVE GONE ONLY SLIGHTLY
COOLER WITH HIGHS TO ACCOUNT FOR MORE SKY COVER AS H85 TEMPS AROUND
20 C CONTINUE. EXPECT THE MERCURY AROUND 90 IN THE BLUE GRASS WITH
HIGHS UP TO 95 OVER THE WESTERN CWA.

PREVIOUS DISCUSSIONS HAD HINTED AT THE LACK OF A TELLING SUBSIDENCE
INVERSION ON FORECAST SOUNDINGS WITH UPPER RIDGE IN PLACE. 12Z NAM
FORECAST SOUNDINGS NOW SHOW MORE REASONABLE INHIBITION THAT BETTER
MATCHES THE ENVIRONMENT/PATTERN WE WILL BE IN. THIS ADDS CONFIDENCE
THAT WE WILL STAY DRY THROUGH MID WEEK AND THAT MEDIUM RANGE MODELS
ARE JUST NOT PICKING UP ON IT ALL THAT WELL.

THURSDAY - SATURDAY...

UPPER LEVEL RIDGE WILL BREAK DOWN TOWARD THE END OF THE WEEK AS
SHORTWAVE SCOOTS ACROSS THE HUDSON BAY AND ASSOCIATED SURFACE LOW
DRAGS A FRONTAL BOUNDARY NEAR THE AREA. THIS BOUNDARY IS EXPECTED TO
STALL JUST NORTH OF THE CWA AND WILL BRING A MORE UNSETTLED PATTERN
BACK IN THE FORECAST. HAVE CONTINUED THE MAINLY DIURNAL TREND OF
ISOLATED TO SCATTERED CONVECTION FROM THURSDAY THROUGH SATURDAY AS
FRONTAL BOUNDARY REMAINS STALLED. HAVE KEPT CHANCES FOR
PRECIPITATION PRETTY GENERAL FOR NOW DUE TO UNCERTAINTY OF EXACTLY
WHERE BOUNDARY WILL SET UP...HOWEVER BEST CHANCES FOR CONVECTIVE
ACTIVITY APPEAR TO BE ALONG AND NORTH OF THE I 64 CORRIDOR. EXPECT A
SLIGHT COOL DOWN DURING THIS TIME PERIOD AS WELL ALTHOUGH TEMPS
SHOULD STAY ABOVE NORMAL AS WE STAY ON THE SOUTH SIDE OF THE
BOUNDARY. HIGHS ON THURSDAY WILL RANGE FROM THE UPPER 80S IN THE
NORTH CLOSE TO THE FRONT TO AROUND 90 IN SOUTH CENTRAL KENTUCKY. BY
SATURDAY...HIGH TEMPS WILL HAVE COOLED TO MID 80S IN THE NORTH TO
THE UPPER 80S ACROSS THE SOUTH.

&&

.AVIATION (12Z TAF ISSUANCE)...

UPPER LEVEL RIDGE WILL WEAKEN A BIT OVER OUR REGION THROUGH THE
PERIOD WITH FLOW BECOMING NORTHWEST. THIS WILL RESULT IN A COLD
FRONT MOVING ACROSS THE LOWER OHIO VALLEY TODAY WHICH SHOULD HELP TO
GENERATE A FEW SHOWERS AND THUNDERSTORMS. COMPLEX CURRENTLY OVER
WEST CENTRAL ILLINOIS IS FORECAST TO SLOWLY DIE OFF...HOWEVER
SHOWERS AND A FEW RUMBLES OF THUNDER ARE EXPECTED TO MAKE IT INTO
SDF/LEX AROUND NOON. HAVE ADDED VCTS AND CB GROUPS TO ALL TAFS
THROUGH THE AFTERNOON AND EVENING HOURS. ALL ACTIVITY SHOULD BE
ENDING BY LATE EVENING AS FRONT MOVES THROUGH ALL TAF
SITES...POSSIBLY STALLING IN THE BWG VICINITY.

AS THE FRONT PASSES SUNDAY AFTERNOON...WINDS WILL SHIFT TO THE NNW
FOLLOWED BY AN INFLUX OF DRIER AIR INTO THE LEX AND SDF AREAS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJP
SHORT TERM.....DK/11
LONG TERM......BJS
AVIATION.......BJS
Hazardous weather outlook, Jun 5, 10:32 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1132 AM EDT SUN JUN 5 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1132 AM EDT SUN JUN 5 2011 /1032 AM CDT SUN JUN 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE DURING
THE AFTERNOON OR EARLY EVENING...WILL FORM ALONG A SLOW MOVING
FRONTAL BOUNDARY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE
DAMAGING WINDS...WITH HAIL AND CLOUD TO GROUND LIGHTNING BEING
SECONDARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A HOT AND HUMID AIRMASS WILL SETTLE OVER THE OHIO VALLEY TUESDAY
AND WEDNESDAY. EXPECT TEMPERATURES TO RANGE FROM THE LOW TO MID
90S...WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S DURING THE
AFTERNOON HOURS. USE CAUTION AND REMAIN HYDRATED IF ENGAGED IN
OUTDOOR STRENUOUS ACTIVITY DURING THE HEAT OF THE DAY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS
ANOTHER FRONTAL BOUNDARY STALLS NEAR THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WIND
OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE TODAY.

DK/BJS/MJP

In the hours before

Special weather statement, Jun 5, 11:08 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EDT SUN JUN 5 2011

KYZ026-061-051715-
OHIO KY-BUTLER KY-
INCLUDING THE CITIES OF...BEAVER DAM...MORGANTOWN
1108 AM CDT SUN JUN 5 2011

...STRONG TO SEVERE STORMS APPROACHING CENTRAL KENTUCKY FROM THE
NORTHWEST...

AT 1105 AM CDT A CLUSTER OF STORMS THAT HAS HAD A HISTORY OF VERY
HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY WINDS WAS MOVING
THROUGH THE EVANSVILLE AND OWENSBORO AREAS...ADVANCING TO THE
SOUTHEAST.

BETWEEN 11AM AND NOON CDT PEOPLE IN BUTLER AND OHIO COUNTIES CAN
EXPECT THESE STORMS TO MOVE IN...WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...AND POSSIBLY SMALL HAIL AND GUSTY WINDS.

IF STORMS AFFECT YOUR LOCATION SEEK SHELTER INSIDE AWAY FROM
WINDOWS AND AVOID USING LAND LINE PHONES AND ELECTRICAL
APPLIANCES. IF OUT ON THE ROAD BE READY FOR REDUCED VISIBILITY AND
PONDING OF WATER ON ROADWAYS.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:49 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren41 min
Jun 5, 12:25 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren41 min
Jun 5, 12:54 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren51 min
Jun 5, 1:35 PM CDTSpecial Weather StatementLMKMonroe25 min
Jun 5, 1:46 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe20 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.